| Catalog Number |
6902316 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
(b)(4) on (b)(6) 2025, a customer contacted ortho global technical solution center (gtsc) to report what was described as a discordant negative antibody screening result in the indirect antiglobulin test (iat) for one patient using reagent red blood cells, 0.8% surgiscreen lot vss683 and mts anti-igg gel card lot 042825001-06 in conjunction with their ortho vision id-mts analyzer (b)(6).Complainant: (b)(6), medical technologist: (b)(6), date of event: 03oct2025, reported on 06oct2025, reagent(s): 0.8% surgiscreen lot vss683, expiration date: 28oct2025, date of manufacture: 26aug2025.Mts anti-igg gel card lot 042825001-06, expiration date: 03mar2026, date of manufacture: 03jun2025.Additional reagents: 0.8% resolve panel a lot vra494, expiration date: 28oct2025, date of manufacture: 26aug2025.Mts abd monoclonal and reverse grouping gel card lot 041625037-18, expiration date: 28feb2026, date of manufacture: 28may2025.0.8% affirmagen lot 8a996, expiration date: 14oct2025, date of manufacture: 29jul2025.Analyzer: ortho vision id-mts, (b)(6), install date: (b)(6) 2019, sw version 5.16.0 patient information: sample id: (b)(6); encrypted sample id: (b)(6), previous antibody history not provided.The customer reported that on (b)(6) 2025, they had tested this patient sample for antibody screening in iat using 0.8% surgiscreen lot vss683 and mts anti-igg gel card lot 042825001-06 in conjunction with their ortho vision id-mts analyzer (b)(6) and obtained a negative result as below: cell 1 cell 2 cell 3 0 0 0 the same day, the customer stated the same sample was tested on the same instrument for aborh simultaneously using mts abd monoclonal and reverse grouping gel card lot 041625037-18 with 0.8% affirmagen lot 8a996 and obtained the results below: column 1 column 2 column 3 column 4 column 5 column 6 anti-a anti-b anti-d control buffered gel buffered gel 0 4+ 4+ 0 3+ fib flag the same day, the customer stated while investigating the aborh reverse typing flag, the same patient sample was tested on the same analyzer for antibody identification, using resolve panel a lot vra494 with of anti-igg gel card lot 042825001-06 and obtained positive reactions for the homozygous m(mns1) antigen cells only, as below: cell 1 cell 3 cell 10 fib flag 1+ fib flag the same day, the customer reported performing antibody identification testing at room temperature using manual tube method and results obtained showed stronger reactivity with homozygous m(mns1) antigen positive cells only.No further details were provided.The customer stated no biased results were reported to the physician.Customer stated the anti-m(mns1) antibody was reported.The customer stated the patient was not harmed as a result of this event.
Additional Manufacturer Narrative
On 06oct2025, the customer reported that they performed qc on the day of the event and that the results were as expected.Confirmation was not provided.The gel cards and reagent red blood cells storage conditions and handling were reported to be aligned with ortho's recommendations.A review of the column grade report was performed via econnectivity (econn) by gtsc.The gtsc was able to confirm the pattern of reactions for sample (b)(6) reported by the customer.According to ortho lot-specific information for 0.8% surgiscreen lot vss683, cell 1 is positive and homozygous, cell 2 is negative, and cell 3 is positive and heterozygous for the m(mns1) antigen.Therefore, it follows that the negative reaction obtained with cell 1 is not consistent with the expected reactivity of an anti-m(mns1) antibody.The negative reaction obtained with cell 2 was as expected, and the negative reaction obtained with cell 3 is consistent with the expected reactivity of a weak anti-m(mns1) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra494, cells 1, 3 and 10 are positive and homozygous and cells 4,5,6,7 and 9 are positive and heterozygous for the m(mns1) antigen.Therefore, it follows that the positive reactions obtained with cells 1,3, and 10 and negative reactions obtained with cells 4,5,6,7 and 9 are consistent with the expected reactivity of a weak anti-m(mns1) antibody.As part of the investigation, a review of the manufacturing batch record was performed for 0.8% surgiscreen lot vss683.There were no non-conformances associated with the lot.Bulk testing for anti-m(mns1) showed positive reactions of 3+ for cells 1 and 3 as expected.The lot met all acceptance criteria.Review of batch record was also performed for mts anti-igg gel card lot 042825001-06.The lot met all specifications, in-process and product release criteria.No product non-conformances were associated with this lot.In addition, testing was performed on retained samples of 0.8% surgiscreen lot vss683 at ortho's manufacturing site.Samples containing known specificities of anti-d(rh1), anti-k(kel1) and anti-fya(fy1) antibodies were tested for antibody screening in iat and expected reactions were obtained.Antigen status of m(mns1) positive cells 1 and 3 was confirmed with positive reactions obtained as expected (cell 1: 3.5+; cell 3: 2.5+).Lot vss683 continues to meet release specifications.Testing with retained mts anti-igg gel card lot 042825001-06 at ortho's manufacturing site performed as expected for antibody screening in iat using 0.8% surgiscreen lot# vss681 and ortho daily qc lot#eb025 containing anti-d, anti-c and anti-fya.Samples containing anti-m were not available.Retention cards were visually inspected, and no defects were found.The product continues to perform as intended.A review of the complaints associated with the red cell reagents manufactured using the same donors as used to manufacture the m(mns1) antigen positive cells from 0.8% surgiscreen lot vss683(cells 1 and 3) did not identify any complaints with a similar profile as the event reported.No trends were identified.No comments were associated with the donors in the donor management system.A review of the worldwide complaint databases was performed for 0.8% surgiscreen lot vss683.No additional complaints were identified for false negative results.A complaint review was also performed for mts anti-igg gel card lot 042825001-06 and bulk lot 042825001.No additional complaints were identified for lot 042825001-06 for false negative results.Review of bulk lot 042825001 identified one complaint for false negative dat result for a different sublot.No trends were identified for the products.No further investigation was performed on this incident.The assignable cause of the discordant negative antibody screening result is sample-related, patient's anti-m(mns1) antibody being a cold reacting antibody, weak and at or around the detection limit of the reagents and technique used and/or associated with the variability of the expression of the m(mns1) antigen on the red cell reagents.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or analyzer to perform as intended.In mitigation of the discordant antibody screening results obtained by the customer, the device instructions for use (ifu) of 0.8% surgiscreen states: "for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies." no further complaints of this type have been received from the customer site since the time of the reported event.